Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Weight gain, ankle swelling, inflammatory problem. Taking Methotrexate and olic acid. Gout or psoriatic arthritis?

Hi, I have been having trouble with inflammatory problems for the last 12 years, mostly Dr. s treated my breakouts as gout or pseudo gout, with Kenalog inj and prednisone . I use to have one outbreak a year, then overtime 2 every year, usually around May/June and Oct/Nov. I began to notice that I would also have fluid weight gain , swelling in my left ankle, and in the last two years I have been have attacks that last longer, May, June, July and August last year. Took several doses of prednisone dose packs, and had such pain I could hardly function. I am a nurse and I need my feet, and now my hands are also being affected. I have seen a rhematoidologis, and have been placed on relafen, and methotrexate 2.5mg 5 tabs weekly, folic acid , and prednisone for break through attacks. This year I have been have trouble since May and do not understand. I am now on glucophage for elevated blood sugars and so on and so on. I an 56 years old, I work full time and I am having a great deal of trouble maintaining this. My primary dr. thinks it is RA and gout and the specialist thinks it might be psoriatic arthritis? Do you have any ideas what else I can do or might think about.
Asked On : Sun, 12 Aug 2012
Answers:  1 Views:  95
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon 's  Response
Thanks for writing to us.
The inflammation in the ankle like you have described can be due to psoriasis or due to gout. Rheumatoid arthritis also needs to be ruled out after investigations.
I hope this information has been both informative and helpful for you.
Dr. Praveen Tayal ,
Answered: Fri, 13 Jun 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor